Tornadoes · United States · Tennessee · 2021
EF0 tornado, Poplar Hill to Elkton, Tennessee, December 11, 2021
From Poplar Hill to Elkton, this EF0 tornado ran 5.0 miles across Giles County on December 11, 2021, touching down at 6:17 AM CST and reaching 50 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- December 11, 2021
- Touchdown
- 6:17 AM CST (12:17 UTC)
- Lifted
- 6:22 AM CST (12:22 UTC)
- On the ground
- 5 minutes
- Path length
- 5.0 miles (8.0 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Giles County
- Touchdown point
- 35.031, -86.964
- Lift-off point
- 35.048, -86.879
- Record number
- 2112110617-01
The damage survey
11 damage points were recorded along this path by NWS OHX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 104 mph.
- A couple large branches/small trees snapped
- Old church metal roof peeled off
- Tree trunk snapped and likely fell across road, damaging wire fence.
- Multiple trees snapped/broken along Elk River near HWY 31
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
One of the worst tornado outbreaks ever recorded in the United States struck the Midwest, Ohio Valley, and Tennessee Valley from the evening hours on December 10 into the morning hours on December 11, 2021. Across Middle Tennessee, a total of 16 tornadoes were determined to have touched down, making this the 5th largest tornado outbreak on record in Middle Tennessee. These tornadoes injured 8 people across Middle Tennessee and caused millions of dollars in property and tree damage in many counties. These tornadoes, combined with the 5 tornadoes that occurred just a few days earlier across Middle Tennessee on December 6, 2021, set a new record for the number of tornadoes during the month of December. In addition, many counties that had tornadoes in December 2021 had never recorded a tornado in the month of December before, including Stewart, Humphreys, Cheatham, Wilson, Trousdale, Overton, Pickett, Coffee, and Grundy Counties.
This EF-0 tornado touched down near Old Poplar School Road where it blew the sheet metal roofing off a small church. NASA satellite imagery showed the tornado continued northeast across Poplar Hill Road, Kelley Road, and Beasley Branch Road where it blew down numerous trees. Along Witt Road, some shingles were lost on a house, the roof of a shed was blown off and a few trees were uprooted or had large branches snapped off. The tornado continued east-northeast and paralleled the Elk River uprooting additional trees and snapping large branches. The tornado blew a semi truck off of I-65 before lifting just east of I-65 near Dixon Town Road.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
4 minutes of warning. NWS OHX issued a tornado warning for this county at 12:13 UTC, 4 minutes before the tornado touched down, in force until 12:28 UTC.
The county was under a tornado watch, issued at 09:44 UTC and running to 12:53 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:00 UTC | 18:00 UTC | Wind Advisory | OHX |
| 09:44 UTC | 12:53 UTC | Tornado Watch | OHX |
| 11:01 UTC | 11:30 UTC | Severe Thunderstorm Warning | OHX |
| 11:39 UTC | 12:15 UTC | Severe Thunderstorm Warning | OHX |
| 11:56 UTC | 12:30 UTC | Severe Thunderstorm Warning | OHX |
| 12:13 UTC | 12:28 UTC | Tornado Warning | OHX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 05:48 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the tornado touched down at Dec 11, 6:01 AM CST, 16 minutes earlier.
Area forecast discussion, Dec 11, 6:01 AM CST, 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 601 AM CST Sat Dec 11 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Removed several counties from western portions of Tornado Watch Number 558. Other counties, including remaining counties in this watch in Nashville Metro Area, will be allowed to expire at watch expiration time of 5 AM CST. Severe convection continues to be a possibility along and ahead of main convective line, especially eastern portions moving into northeast mid state, upper Cumberland Region presently where amply low level instability and wind shear continue to prevail. Tornado Watch Number 562 is now in effect for locations east of remainder of Tornado Watch Number 558 through 11 AM CST. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A solid line of showers and storms continues to inch its way across Middle Tennessee. This activity is ahead of a strong cold front that will move across the area later this morning. So look for reduced ceilings & visibilities due to storms and lingering showers, with rapid improvement behind the line of showers. Winds will remain brisk while shifting to the NW, and will then diminish after 00Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon CST today for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, Dec 11, 5:11 AM CST, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CST Sat Dec 11 2021 TNZ010-011-030>034-058-060>066-075-077>080-093>095-121000- Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-Lewis-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CST Sat Dec 11 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Across southern and eastern portions of Middle Tennesse, strong to severe storms continue to be expected through morning hours today. Strong to damaging straight line winds, isolated tornadoes, hail, and brief heavy downpours will continue to be possible across these areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down TNZ005>009-023>029-056-057-059-121000- Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Williamson- 511 AM CST Sat Dec 11 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Local storm report, Dec 11, 5:17 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
517 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TORNADO 9 NNE DOVER 36.59N 87.76W
12/11/2021 STEWART TN EMERGENCY MNGR
*** 1 INJ ***
MULTIPLE TREES AND POWER LINES DOWN.
MULTIPLE STRUCTURES DAMAGED CONCENTRATED IN
THE 2300 BLOCK OF HIGHWAY 120 IN BIG ROCK. 1
MINOR INJURY REPORTED.
0348 AM TSTM WND GST SMYRNA AIRPORT 36.01N 86.52W
12/11/2021 M59 MPH RUTHERFORD TN AWOS
SMYRNA AIRPORT AWOS MEASURED A PEAK WIND
GUST OF 51 KNOTS / 59 MPH.
0220 AM TSTM WND DMG LOBELVILLE 35.77N 87.78W
12/11/2021 PERRY TN TRAINED SPOTTER
TREES DOWN ON POWER LINES. POWER OUTAGES
REPORTED THROUGHOUT PERRY COUNTY.
1224 AM TSTM WND GST 6 NW CLARKSVILLE 36.62N 87.41W
12/11/2021 M61 MPH MONTGOMERY TN ASOS
CLARKSVILLE OUTLAW FIELD ASOS MEASURED A
PEAK WIND GUST OF 53 KNOTS / 61 MPH.
0328 AM TSTM WND GST NASHVILLE INTL AIRPORT 36.13N 86.67W
12/11/2021 M78 MPH DAVIDSON TN ASOS
NASHVILLE INTL AIRPORT ASOS MEASURED A PEAK
WIND GUST OF 78 MPH. THIS IS THE THIRD
HIGHEST WIND GUST EVER MEASURED AT THE
AIRPORT.
0330 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
12/11/2021 DAVIDSON TN BROADCAST MEDIA
TREES AND POWER LINES WERE BLOWN DOWN ACROSS
NASHVILLE AREA. AROUND 80,000 CUSTOMERS LOST
POWER.
&&Local storm report, Dec 11, 5:26 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 5 NNE PEGRAM 36.17N 87.02W
12/11/2021 CHEATHAM TN PUBLIC
MULTIPLE TREES WERE BLOWN DOWN ON CARS ON
INDIAN SPRINGS RD AND POND CREEK ROAD.
&&Local storm report, Dec 11, 5:34 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
12/11/2021 WILSON TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE BLOWN
DOWN. SOME STRUCTURE DAMAGE WAS ALSO
REPORTED.
&&Local storm report, Dec 11, 5:39 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG 3 S DICKSON 36.03N 87.39W
12/11/2021 DICKSON TN PUBLIC
AT LEAST 12 STRUCTURES ON MURRELL RAD AND
CROSSROAD COWARN ROAD HAD HEAVY DAMAGE. SOME
PEOPLE WERE TRAPPED IN THE STRUCTURES.
&&Local storm report, Dec 11, 5:44 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TORNADO 9 NNE DOVER 36.59N 87.76W
12/11/2021 STEWART TN EMERGENCY MNGR
*** 1 INJ ***
MULTIPLE TREES AND POWER LINES DOWN.
MULTIPLE STRUCTURES DAMAGED CONCENTRATED IN
THE 2300 BLOCK OF HIGHWAY 120 IN BIG ROCK. 1
MINOR INJURY REPORTED.
1224 AM TSTM WND GST 6 NW CLARKSVILLE 36.62N 87.41W
12/11/2021 M61 MPH MONTGOMERY TN ASOS
CLARKSVILLE OUTLAW FIELD ASOS MEASURED A
PEAK WIND GUST OF 53 KNOTS / 61 MPH.
0220 AM TSTM WND DMG LOBELVILLE 35.77N 87.78W
12/11/2021 PERRY TN TRAINED SPOTTER
TREES DOWN ON POWER LINES. POWER OUTAGES
REPORTED THROUGHOUT PERRY COUNTY.
0245 AM TSTM WND DMG 3 S DICKSON 36.03N 87.39W
12/11/2021 DICKSON TN PUBLIC
AT LEAST 12 STRUCTURES ON MURRELL RAD AND
CROSSROAD COWARN ROAD HAD HEAVY DAMAGE. SOME
PEOPLE WERE TRAPPED IN THE STRUCTURES.
0305 AM TSTM WND DMG 5 NNE PEGRAM 36.17N 87.02W
12/11/2021 CHEATHAM TN PUBLIC
MULTIPLE TREES WERE BLOWN DOWN ON CARS ON
INDIAN SPRINGS RD AND POND CREEK ROAD.
0328 AM TSTM WND GST NASHVILLE INTL AIRPORT 36.13N 86.67W
12/11/2021 M78 MPH DAVIDSON TN ASOS
NASHVILLE INTL AIRPORT ASOS MEASURED A PEAK
WIND GUST OF 78 MPH. THIS IS THE THIRD
HIGHEST WIND GUST EVER MEASURED AT THE
AIRPORT.
0330 AM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
12/11/2021 WILSON TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE BLOWN
DOWN. SOME STRUCTURE DAMAGE WAS ALSO
REPORTED.
0330 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
12/11/2021 DAVIDSON TN BROADCAST MEDIA
TREES AND POWER LINES WERE BLOWN DOWN ACROSS
NASHVILLE AREA. AROUND 80,000 CUSTOMERS LOST
POWER.
0335 AM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
12/11/2021 SUMNER TN EMERGENCY MNGR
DUE TO HIGH WINDS, MULTIPLE STREETS WERE
BLOCKED BY DOWNED TREES AND POWER LINES.
0348 AM TSTM WND GST SMYRNA AIRPORT 36.01N 86.52W
12/11/2021 M59 MPH RUTHERFORD TN AWOS
SMYRNA AIRPORT AWOS MEASURED A PEAK WIND
GUST OF 51 KNOTS / 59 MPH.
0445 AM TSTM WND DMG LIVINGSTON 36.39N 85.33W
12/11/2021 OVERTON TN EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN IN AND
AROUND LIVINGSTON AND RICKMAN.
&&Local storm report, Dec 11, 6:03 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
603 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND DMG 2 NNW LA VERGNE 36.02N 86.58W
12/11/2021 RUTHERFORD TN TRAINED SPOTTER
TREES WERE BLOWN DOWN INCLUDING A TREE ON A
HOUSE ON PEARCY STREET.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
11.7 hours after it, 125 km from the path. December 12, 2021.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -83552 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.7 K/km
The radar
The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the touchdown began at 12:16 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 11:00 UTC | TSTM WND DMG | Lawrenceburg | Lawrence, TN | SEVERAL TREES WERE BLOWN DOWN ACROSS LAWRENCE COUNTY. |
| 11:40 UTC | TSTM WND GST 54 | 1 Ne Lawrenceburg | Lawrence, TN | MESONET STATION FW8404 LAWRENCEBURG. |
| 11:40 UTC | NON-TSTM WND GST 54 | 1 Ne Lawrenceburg | Lawrence, TN | MESONET STATION FW8404 LAWRENCEBURG. |
| 12:17 UTC | TORNADO | 2 Sw Elkton | Giles, TN | THE TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF WITT RD AND BEASLEY BRANCH RD WHERE SOME SHINGLE WERE LOST ON A HOUSE, THE ROOF OF A SHED WAS BLOWN OFF AND A FEW TREES WERE UPROOTED OR HAD LARGE BRANCHES SNAPPED OFF. T |
| 12:21 UTC | TSTM WND DMG | 2 Nw Ardmore | Giles, TN | TRACTOR TRAILER FLIPPED BY STRONG WINDS ON I-65 OUTSIDE OF ARDMORE. |
| 12:41 UTC | TSTM WND DMG | 1 Wnw Fayetteville | Lincoln, TN | TREE DOWN ON CLAY AVE IN DOWNTOWN FAYETTEVILLE, TN. |
| 12:51 UTC | TSTM WND DMG | 2 Wsw Lynchburg | Moore, TN | TREES DOWN NEAR THE INTERSECTION OF TANYARD RD AND COFFEE CREEK. |
| 13:05 UTC | TSTM WND DMG | 4 Nne Huntland | Franklin, TN | TREE DOWN NEAR THE INTERSECTION OF MCCORMICK RD AND WALNUT GROVE RD. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in TennesseeEvery tornado in Tennessee since 1950Warnings in force in Tennessee nowThe forecast where you are
The other tornadoes of December 11, 2021
37 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 11 | 1:06 AM EST | EF1 | Hardin, KY | 1.9 | 50 | |||
| December 11 | 12:40 AM CST | EF0 | Fayette, TN | 0.5 | 50 | |||
| December 11 | 12:47 AM CST | EF3 | Logan, KY | 28.0 | 1,400 | 1 | ||
| December 11 | 1:51 AM EST | EF1 | Spencer, KY | 1.9 | 100 | |||
| December 11 | 1:09 AM CST | EF3 | Bowling Green tornado, KY | 29.3 | 440 | 16 | 63 | |
| December 11 | 1:19 AM CST | EF2 | Warren, KY | 6.1 | 300 | |||
| December 11 | 1:32 AM CST | EF1 | Madison, TN | 7.9 | 300 | $700,000 | ||
| December 11 | 1:38 AM CST | EF2 | Barren, KY | 17.0 | 900 | |||
| December 11 | 1:40 AM CST | EF2 | Henderson, TN | 15.3 | 600 | 1 | $4.0 million | |
| December 11 | 1:52 AM CST | EF2 | Hart, KY | 23.8 | 528 | 1 | ||
| December 11 | 2:00 AM CST | EF1 | Decatur, TN | 9.1 | 100 | $220,000 | ||
| December 11 | 3:06 AM EST | EF1 | Hardin, OH | 1.6 | 150 | $300,000 | ||
| December 11 | 2:15 AM CST | EF2 | Perry, TN | 15.2 | 600 | $140,000 | ||
| December 11 | 3:20 AM EST | EF3 | Taylor, KY | 14.5 | 450 | 1 | 31 | |
| December 11 | 2:32 AM CST | EF1 | Hickman, TN | 8.5 | 400 | $50,000 | ||
| December 11 | 2:40 AM CST | EF2 | Hickman, TN | 10.9 | 500 | 2 | $2.0 million | |
| December 11 | 3:41 AM EST | EF1 | Marion, KY | 1.9 | 50 | |||
| December 11 | 2:49 AM CST | EF0 | Dickson, TN | 5.4 | 175 | $10,000 | ||
| December 11 | 2:57 AM CST | EF2 | Dickson, TN | 12.6 | 400 | 1 | $1.5 million | |
| December 11 | 4:01 AM EST | EF2 | Boyle, KY | 0.6 | 100 | |||
| December 11 | 4:02 AM EST | EF1 | Boyle, KY | 3.6 | 400 | |||
| December 11 | 4:04 AM EST | EF1 | Boyle, KY | 7.1 | 100 | |||
| December 11 | 4:07 AM EST | EF1 | Garrard, KY | 3.0 | 950 | |||
| December 11 | 4:10 AM EST | EF1 | Garrard, KY | 0.6 | 100 | |||
| December 11 | 3:12 AM CST | EF0 | Davidson, TN | 9.0 | 300 | $250,000 | ||
| December 11 | 4:22 AM EST | EF1 | Madison, KY | 0.3 | 75 | |||
| December 11 | 3:30 AM CST | EF1 | Davidson, TN | 6.8 | 150 | $1.8 million | ||
| December 11 | 4:31 AM EST | EF1 | Madison, KY | 1.2 | 125 | |||
| December 11 | 3:31 AM CST | EF1 | Davidson, TN | 7.7 | 100 | 1 | $1.3 million | |
| December 11 | 3:33 AM CST | EF0 | Davidson, TN | 1.4 | 50 | $250,000 | ||
| December 11 | 3:42 AM CST | EF0 | Sumner, TN | 6.2 | 50 | $25,000 | ||
| December 11 | 3:48 AM CST | EF0 | Wilson, TN | 3.1 | 50 | $20,000 | ||
| December 11 | 4:04 AM CST | EF0 | Smith, TN | 7.3 | 75 | $20,000 | ||
| December 11 | 4:20 AM CST | EF1 | Monroe, TN to KY | 11.2 | 75 | $500,000 | ||
| December 11 | 4:30 AM CST | EF1 | Prentiss, MS | 4.5 | 100 | $125,000 | ||
| December 11 | 7:39 AM CST | EF0 | Grundy, TN | 8.9 | 100 | $50,000 | ||
| December 11 | 5:16 PM EST | EF0 | Wilkinson, GA | 3.8 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.